[Skip to Navigation]
[Skip to Navigation Landing]
Article
August 1959

Pseudoinfarction Pattern Associated with Electrolyte Disturbance

Author Affiliations

Chicago

Chief Medical Resident, West Side Veterans Administration Hospital (Dr. Nora); Assistant Professor of Medicine, Chicago Medical School, and Assistant Chief of Medical Service, West Side Veterans Administration Hospital (Dr. Pilz).

AMA Arch Intern Med. 1959;104(2):300-310. doi:10.1001/archinte.1959.00270080126017
Abstract

Introduction  The electrocardiographic changes associated with hyperkalemia have been well documented by previous writers.1-4 These changes include (1) peaking of the Twaves; (2) increased depth of the S-wave, with lowering of the R-wave; (3) widening and then loss of P-waves; (4) ST-segment elevation associated with intraventricular conduction disturbances, resulting in a widened QRS complex; (5) prolongation of P-R interval, and (6) ventricular arrhythmias. Myers 5 has described an ECG pattern simulating myocardial infarction associated with hyperkalemia. Recently Levine et al.6 likewise have described the electrocardiographic changes of acute myocardial infarction associated with hyperkalemia. In recent months we have had two cases similar in several respects to those of Levine in that they showed transient electrocardiographic patterns consistent with myocardial infarction. One of these ECG's has a pattern more suggestive of an "old" rather than recent infarction, and the second ECG presented an atypical pattern. At autopsy the first

×